Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 20, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 25, 2003, 3:21 PM MDT for Ada County, Owyhee County, Idaho. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2003, 3:21 PM MDT (21:21 UTC)
- Expired
- Jul 25, 2003, 4:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Ada County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 53 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:10 AM MDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 25, 9:10 AM MDT, 6 hours 11 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 910 AM MDT FRI JUL 25 2003 AIR MASS VERY MOIST THIS MORNING...12Z BOI RAOB HAD PRECEIPITABLE WATER 1.46 INCH WHICH IS 235 PCT OF NORMAL. SURFACE DEW POINT NEAR 64 DEGS. FLASH FLOOD POTENTIAL IS BEING REVIEWED. SWLY FLOW ALOFT WILL CONTINUE TO ADVECT MOISTURE INTO CWA FROM NV. SCATTERED TSRA WITH LOCAL HEAVY RAIN TODAY THROUGH SAT. MAIN ACTIVITY NEAR ERN CWA BORDER WHERE CAPE IS LARGEST AND SECONDARY AREA NEAR WRN CWA BORDER CLOSEST TO SHORT WAVE TROUGH THAT HAS JUST COME ONSHORE. DEEPER MOISTURE IN SCENTRAL NV ALREADY TRIGGERING -TSRA THERE THIS MORNING...AVN PROGS THAT MOISTURE INTO TWIN FALLS COUNTY 06Z-12Z TONIGHT...WE PLAN TO MAKE POPS HIGHEST THERE. MAX/MIN TEMPS FOR TODAY AND TONIGHT LOOK GOOD...ONLY MINOR ADJUSTMENTS BASED ON RECENT OBS. MAX TEMPS SATURDAY WILL BE UPDATED COUPLE DEGS WARMER. .BOI...NONE. = L COLIN
Hazardous weather outlook, Jul 25, 6:00 AM MDT, 9 hours 21 minutes before
IDZ011>016-028>030-ORZ061>064-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 600 AM MDT FRI JUL 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:08 PM MDT | Flash Flood Warning | BOI | Owyhee | 67 min |
| Jul 25, 4:31 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.